advertisement
Question
Posted by: Zea | 2008/08/18

Yasmine and Coffee

I have a very strange question. I know there are some things, when taken together will Yasmine, makes it less effective...is coffee one of them? I know some antibiotics and grapefruit does reduce its effectiveness but was wondering if there are any other foodstuff, medicine etc that can also do this.
Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

No, coffee is fine. Ther are a number of medications which can affect the Pill, so it always wise to check before you take anything.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Jenna | 2008/08/18

Hi Zea

I am also on Yasmin and have been for the last year. I am not so sure about coffee (you would have to get professional opinion on that one), however I would advise you not to take anything which is anti-viral. For example, I went to a homeopath who recommended I take Grapeseed extract to kill thrush spores he found in my blood. I did this for 3 weeks and was very disconcerted when I had irregular bleeding and spotting between ' periods' . After research on the Internet, I discovered that anti-viral treatments (even if natural as in the case of grapeseed extract) can decrease efficiency of contraceptives.

As soon as I stopped taking the grapeseed, everything went back to normal.

Hope that helps!

Reply to Jenna

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement